Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 38, NWS Blacksburg, VA

May 31, 2018Watauga County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at May 31, 2018, 7:07 PM EDT for Watauga County, North Carolina. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2018, 7:07 PM EDT (23:07 UTC)
Expired
May 31, 2018, 9:57 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Watauga County, NC

The radar

The Knoxville radar (KMRX), 149 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
652 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

691 
WGUS51 KRNK 312307
FFWRNK
NCC189-010300-
/O.NEW.KRNK.FF.W.0038.180531T2307Z-180601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
707 PM EDT THU MAY 31 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Watauga County in northwestern North Carolina...

* Until 1100 PM EDT

* At 705 PM EDT, Doppler radar indicated an area of strong 
  thunderstorms with very heavy rainfall moving southeast from 
  Johnson County Tennessee that will affect much of Watauga County 
  with very heavy rainfall during the next hour. The ground across 
  many parts of Watauga County is totally saturated from repeated 
  heavy rainfall over the past couple of weeks. Sharp rises on 
  creeks, streams, and in poor drainage areas can be expected. Flash 
  Flooding will begin very quickly in areas of heavy rainfall.
  
* Some locations that will experience flooding include...
  Boone...
  Blowing Rock...
  Beech Mountain...
  Foscoe...
  and Sugar Grove.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.

This includes the following streams and drainages...
Stony Fork...
Meat Camp Creek...
Vanderpool Creek...
Watauga River...
and Craborchard Creek.

This includes The following Location Appalachian State University.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3634 8185 3636 8180 3634 8177 3633 8171
      3639 8173 3639 8172 3635 8164 3627 8157
      3624 8148 3619 8146 3614 8150 3612 8154
      3611 8181 3616 8183 3619 8186 3619 8188
      3621 8191 3623 8191 3626 8189 3629 8192

$$

RAB
2 follow-up statements
780 
WGUS71 KRNK 010037
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
837 PM EDT THU MAY 31 2018

NCC189-010300-
/O.CON.KRNK.FF.W.0038.000000T0000Z-180601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
837 PM EDT THU MAY 31 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR 
WATAUGA COUNTY...

At 831 PM EDT, Doppler radar indicated a large area of moderate rain 
continuing to move across much of Watauga county. The ground in this 
region is completely saturated from recent repeated heavy rainfall. 
Flash flooding remains possible.

Excessive rainfall over the warned area will cause mud slides near
steep terrain. The mud slide can consist of rock, mud, vegetation and
other loose materials.

Some locations that will experience flooding include...
Boone...
Blowing Rock...
Beech Mountain...
Foscoe...
and Sugar Grove.

This includes The following Location Appalachian State University.
 
This includes the following streams and drainages...
Stony Fork...
Meat Camp Creek...
Vanderpool Creek...
Watauga River...
and Craborchard Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3634 8185 3636 8180 3634 8177 3633 8171
      3639 8173 3639 8172 3635 8164 3627 8157
      3624 8148 3619 8146 3614 8150 3612 8154
      3611 8181 3616 8183 3619 8186 3619 8188
      3621 8191 3623 8191 3626 8189 3629 8192

$$

RAB
636 
WGUS71 KRNK 010157
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
957 PM EDT THU MAY 31 2018

NCC189-010207-
/O.CAN.KRNK.FF.W.0038.000000T0000Z-180601T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Watauga NC-
957 PM EDT THU MAY 31 2018

...THE FLASH FLOOD WARNING FOR WATAUGA COUNTY HAS BEEN CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3634 8185 3636 8180 3634 8177 3633 8171
      3639 8173 3639 8172 3635 8164 3627 8157
      3624 8148 3619 8146 3614 8150 3612 8154
      3611 8181 3616 8183 3619 8186 3619 8188
      3621 8191 3623 8191 3626 8189 3629 8192

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:55 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, May 31, 2:55 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
255 PM EDT Thu May 31 2018

.SYNOPSIS...
Deep tropical moisture lingering over the region will combine
with an upper level disturbance arriving from the west to bring
more showers and thunderstorms to the Appalachians and central
mid Atlantic region into this evening. A weak cold front pushes
toward the area Friday resulting in another round of showers and
thunderstorms into tomorrow evening. This unsettled weather
will then continue with a chance for showers and thunderstorms
through much of the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 245 PM EDT Thursday...

Expected development of showers/thunderstorms with locally heavy
rain has materialized. Have not yet seen any large scale
clustering or training to warrant an expansion of the current
Flash Flood Watch so will continue the watch for three counties
of NC that have been excessively wet during the past couple of
days and anticipate hydro issues elsewhere will be localized in
nature. Severe threat continues to look marginal with the
upstream MCS expected to turn southward with the eastern flank
dissipating as it approaches our neck of the woods. The end
result will be generally rain free conditions overnight after
convection over the region exits the area to the east, though
the convective remnants will warrant chance/slight chance of
showers far west of the Blue Ridge.

A weak front will push through the region tomorrow with another
round of showers/thunderstorms. Shear and lapse rates are a bit
better but still looking like marginal conditions. Locally heavy
rain and associated flooding will once again be a threat as
precipitable water values remain elevated, but do not see enough
signals for any specific region to post a watch at this time.

Warm and muggy tonight with lows in the 60s, followed by hot and
humid tomorrow with highs in the lower 90s east of the Blue
Ridge, low/mid 80s to the west.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 245 PM EDT Thursday...

500MB low cuts off over the Ohio Valley on Saturday morning, drifts
southeast into Virginia by Saturday night, then weakens and moves
east on Sunday. Models bring short wave and low level convergence
across southwest Virginia, southeast West Virginia and northwest
North Carolina into early Saturday morning. Leading line of
thunderstorms will be exiting the piedmont Friday evening.

Expecting a break in the rain Saturday morning then thunderstorms
will redevelop in the afternoon. Less confident about the timing and
areal coverage on Saturday and Sunday. Enough cloud around each
morning to slow down heating and instability and NAM and GFS showed
another band of lift and deep moisture crossing the area from west
to east on Sunday.

Another couple nights with muggy dew points and mild temperatures.
High will remain slightly above normal and will depend on morning
cloud cover and location of afternoon rainfall. Models reasonable
with temperature forecast through the period.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 245 PM EDT Thursday...

Overall long wave pattern will amplify with little change through
the period keeping upper ridging over the central and southern plains
and a deep trof over the northeast United States. Differences in the
models show up by Monday on the timing, intensity and location of
closed lows over the northeast. WPC approach of blend of ensemble
guidance not as cut off as the operational GFS and ECMWF but keeps
the mean trough axis over the Mid Atlantic region Tuesday and
Wednesday.

Cooler air will advance around the north and west side of the
surface low Monday night through Thursday behind a secondary cold
front. Surface high pressure will cover much of the eastern United
States on Thursday. Will be keeping Tuesday through Thursday cooler
and dry.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 245 PM EDT Thursday...

Flying conditions will generally be VFR outside of thunderstorms
into early this evening. Will use vicinity to cover convection
and amend for prevailing as necessary according to radar
trends. Storms will gradually diminish early tonight with some
stratus and fog developing toward daybreak, but confidence in
IFR is low given recent trends over the last couple of days.
IFR conditions at TAF sites will also be heavily influenced by
any precipitation directly affecting the airfield. Stronger front
approaches tomorrow with a renewed chance for showers and
thunderstorms toward latter portion of the valid period.

.Extended Aviation Discussion...

Wet pattern anticipated through at least Saturday as upper
trough remains situated over the east. Sub- VFR conditions are
likely thru most of the period espcly with afternoon showers and
fog at night, with small windows of VFR possible.

By Sunday the upper flow turns more to the northwest as trough
heads east, so will see some improvement in cigs, though will
still see scattered showers/storms around, and possibly some
late night/early morning fog. Should finally see improvement on
Monday as high pressure builds in resulting in more in the way
of widespread VFR to start next week.

&&

.HYDROLOGY...
As of 400 AM EDT Thursday...

Most showers have exited the region early this morning with just
some residual runoff leading to minor flooding issues in Watauga
county. Tropical moisture will remain in place today in advance
of an upper level disturbance that will track into the area
later in the day. Ahead of this feature, appears will see some
degree of convection taking shape along the Blue Ridge followed
by perhaps a stronger band crossing the mountains with the upper
feature later. However coverage and placement remains quite
uncertain pending heating early on, and whether or not more
linear training bands develop within rather weak west/southwest
unidirectional flow aloft. Models suggest could see multiple
bands that may initially be anchored along the Blue Ridge before
the main feature aloft arrives later and perhaps drives an axis
of deeper convection across our southern sections. Much of the
area, excluding isolated areas across the mountains, has missed
out on the more widespread heavy rain the last couple of days
with the wettest regions overall across parts of the NC
mountains espcly Watauga county. Thus have extended the flash
flood watch only for the NC mountains today but could see more
counties included later pending where deeper convection sets up.
Main concern again with locally high rainfall rates and any
training that develops over already saturated ground that could
quickly lead to flash flooding of smaller creeks, streams and
poor drainage areas across the region. Landslides within steep
terrain may also occur where the ground is the wettest.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...Flash Flood Watch until 8 PM EDT this evening for NCZ001-002-
     018.
WV...None.

&&

SYNOPSIS...MBS
NEAR TERM...MBS
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...JH/MBS/WP
HYDROLOGY...JH
Hazardous weather outlook, May 31, 4:19 AM EDT, 14 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
419 AM EDT Thu May 31 2018

NCZ001-002-018-010830-
Ashe-Alleghany NC-Watauga-
419 AM EDT Thu May 31 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, isolated strong to severe thunderstorms will be
possible this afternoon and evening with damaging winds the main
threat.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Tropical moisture will foster very rain efficient showers and
thunderstorms with the potential for small stream and poor drainage
flooding on Friday. Flash flooding could develop within sustained
and slow moving downpours.

In addition isolated strong to severe thunderstorms will be possible
again Friday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-010830-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Tazewell-Smyth-Bland-
Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
419 AM EDT Thu May 31 2018

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Strong to isolated severe thunderstorms containing damaging winds
will be possible this afternoon and evening especially across the
mountains. Very heavy rainfall could also occur which may result in
localized flash flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Tropical moisture will foster very rain efficient showers and
thunderstorms with the potential for small stream and poor drainage
flooding on Friday. Flash flooding could develop within sustained
and slow moving downpours.

In addition, isolated strong to severe thunderstorms will be
possible Friday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 31, 5:28 PM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
528 PM EDT THU MAY 31 2018

VAZ024-035-046-047-312215-
Buckingham-Amherst-Rockbridge-Appomattox-
528 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHWESTERN APPOMATTOX...NORTHEASTERN ROCKBRIDGE...AMHERST AND WEST
CENTRAL BUCKINGHAM COUNTIES...

Until 615 PM EDT

At 528 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Vesuvius to Forks Of Buffalo to near
Naola. Movement was east at 25 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
Amherst...
Forks Of Buffalo...
Bent Creek...
Clifford...
and Naola.

Torrential rainfall is also occurring with these storms, and will
cause localized flooding. Do not drive your vehicle through flooded
roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3789 7915 3786 7915 3781 7917 3781 7914
      3778 7911 3778 7908 3772 7907 3770 7899
      3754 7890 3754 7882 3763 7882 3763 7873
      3745 7879 3749 7922 3751 7922 3749 7926
      3751 7933 3767 7929 3796 7930 3797 7928
TIME...MOT...LOC 2128Z 260DEG 20KT 3790 7921 3768 7918 3753 7923

WP
Special weather statement, May 31, 5:51 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
551 PM EDT THU MAY 31 2018

VAZ007-010-WVZ042-312215-
Tazewell-Bland-Mercer-
551 PM EDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN TAZEWELL...CENTRAL BLAND AND SOUTHWESTERN MERCER
COUNTIES...

Until 615 PM EDT

At 551 PM EDT, a strong thunderstorm was located over Tiptop, moving
east at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bluefield...
Pocahontas...
Bramwell...
Clear Fork...
and Gratton.

This includes The following Location Mercer County Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3726 8147 3727 8145 3727 8142 3730 8140
      3736 8117 3709 8116 3712 8148
TIME...MOT...LOC 2151Z 257DEG 18KT 3722 8141

RS
Special weather statement, May 31, 5:57 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
557 PM EDT THU MAY 31 2018

VAZ009-015-312230-
Grayson-Smyth-
557 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SMYTH AND SOUTHWESTERN GRAYSON COUNTIES...

Until 630 PM EDT

At 556 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Asberrys to Quarry. Movement was
southeast at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Marion...
Saltville...
Chilhowie...
Whitetop...
and Mouth Of Wilson.

If you are on or near a lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

LAT...LON 3694 8169 3695 8164 3699 8158 3702 8148
      3700 8147 3699 8148 3699 8147 3658 8126
      3659 8167 3661 8165 3662 8162 3664 8161
      3664 8162 3679 8170 3688 8179
TIME...MOT...LOC 2156Z 316DEG 31KT 3696 8151 3683 8176

RS
Special weather statement, May 31, 6:14 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
614 PM EDT THU MAY 31 2018

VAZ035-045-046-312245-
Amherst-Campbell-Appomattox-
614 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
APPOMATTOX...NORTHEASTERN CAMPBELL AND SOUTHEASTERN AMHERST
COUNTIES...

Until 645 PM EDT

At 613 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near New Glasgow to near Falconerville to
Rustburg. Movement was east at 25 mph.

Winds in excess of 30 mph are possible with these storms.

Torrential rainfall with rates of 1 to 2 inches per hour will move
over the area and may cause localized flooding and ponding of water
on roadways. Do not drive your vehicle through flooded roadways.

Locations impacted include...
Amherst...
Appomattox...
Bent Creek...
Concord...
and Clifford.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3728 7873 3724 7907 3754 7912 3770 7899
      3768 7898 3768 7897 3755 7890 3754 7883
      3755 7882 3753 7880
TIME...MOT...LOC 2213Z 251DEG 23KT 3770 7894 3751 7913 3727 7913

RS
Special weather statement, May 31, 6:48 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
648 PM EDT THU MAY 31 2018

VAZ035-045>047-312315-
Buckingham-Amherst-Campbell-Appomattox-
648 PM EDT THU MAY 31 2018

...A LINE OF THUNDERSTORMS WILL AFFECT APPOMATTOX...EASTERN
CAMPBELL...SOUTHEASTERN AMHERST AND NORTHWESTERN BUCKINGHAM
COUNTIES...

Until 715 PM EDT

At 646 PM EDT, radar indicated thunderstorms were located along a
line extending from near Shipman to near Gladys. Movement was east
at 20 mph.

Winds in excess of 30 mph and pea size hail are possible with these
storms.

Torrential rainfall with rates of 1 to 3 inches per hour will move
over the area and may cause localized flooding and ponding of water
on roadways. Do not drive your vehicle through flooded roadways.

Locations impacted include...
Appomattox...
Brookneal...
Bent Creek...
Concord...
and Rustburg.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3703 7890 3705 7897 3704 7899 3705 7907
      3709 7913 3707 7918 3761 7894 3755 7890
      3754 7883 3763 7882 3764 7872 3770 7869
      3768 7866 3768 7864 3771 7865 3775 7862
      3776 7853
TIME...MOT...LOC 2246Z 283DEG 13KT 3767 7884 3713 7907

RS
Special weather statement, May 31, 7:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
707 PM EDT THU MAY 31 2018

NCZ006-010015-
Caswell-
707 PM EDT THU MAY 31 2018

...A STRONG THUNDERSTORM WILL AFFECT
CASWELL COUNTY...

Until 815 PM EDT

At 707 PM EDT, a strong thunderstorm was located over Quick, moving
east at 20 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Yanceyville...
Bethel...
Providence...
Jericho...
and Prospect Hill.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3625 7953 3649 7950 3654 7914 3624 7915
TIME...MOT...LOC 2307Z 258DEG 16KT 3637 7948

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 9:30 PM EDTAreal Flood WarningRNKWatauga6 hr
May 31, 1:32 PM EDTAreal Flood AdvisoryRNKWatauga, Wilkes42 min
May 31, 2:03 PM EDTFlash Flood WarningRNKWatauga, Wilkes3 hr
May 31, 3:17 PM EDTSpecial Weather StatementRNKWilkes58 min
May 31, 4:31 PM EDTAreal Flood AdvisoryRNKStokes, Surry118 min
May 31, 7:07 PM EDTSpecial Weather StatementRNKCaswell68 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.